Alert archive / South Dakota / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at May 16, 2011, 3:57 AM CDT. It took effect at May 16, 2011, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 3:57 AM CDT (08:57 UTC)
- In effect from
- May 16, 2011, 1:00 PM CDT
- Expired
- May 16, 2011, 3:37 PM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS83 KABR 160857 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 357 AM CDT MON MAY 16 2011 ...GUSTY SOUTHERLY WINDS WILL COMBINE WITH WARM DRY CONDITION TODAY... .LOW PRESSURE ACROSS THE INTERMOUNTAIN WEST AND HIGH PRESSURE TO THE EAST WILL CREATE GUSTY SOUTH/SOUTHEAST WINDS TODAY. WHILE TEMPERATURES WARM DURING THE DAY...DRY AIR WILL REMAIN IN PLACE. WINDS WILL DROP OFF OVERNIGHT AS HUMIDITY INCREASES. SDZ268-162100- /O.NEW.KABR.FW.W.0001.110516T1800Z-110517T0000Z/ UPPER CHEYENNE- 257 AM MDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA: IN SOUTH DAKOTA...FIRE ZONE 268 * WIND: SOUTH/SOUTHEAST WINDS OF 25 TO 35MPH WITH GUSTS TO 45MPH POSSIBLE FROM LATE MORNING THROUGH THE EARLY EVENING. * HUMIDITY: RH VALUES WILL DROP INTO THE 20 TO 30 PERCENT RANGE THIS AFTERNOON...ALTHOUGH POCKETS OF LOWER HUMIDITY ARE POSSIBLE...AS TEMPERATURES WARM INTO THE MID AND UPPER 60S THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CONNELLY HTTP://WEATHER.GOV/ABERDEEN
1 follow-up statement
148 WWUS83 KABR 162037 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 337 PM CDT MON MAY 16 2011 SDZ268-162145- /O.CAN.KABR.FW.W.0001.000000T0000Z-110517T0000Z/ UPPER CHEYENNE- 237 PM MDT MON MAY 16 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITICAL CRITERIA LATE THIS AFTERNOON AND EVENING. STRONG SOUTHEAST WINDS WILL CONTINUE WEST RIVER THROUGH THE EARLY EVENING. MODERATE SOUTHEAST WINDS WILL CONTINUE OVERNIGHT. $$ HTTP://WEATHER.GOV/ABERDEEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at May 15, 9:22 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, May 15, 9:22 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
922 PM CDT SUN MAY 15 2011
.UPDATE...
CLEAR SKIES...LIGHT WINDS WITH DEW POINTS IN THE 30S WILL BRING A
COOL NIGHT ACROSS THE CWA. AREAS OF FROST LOOK LIKELY ACROSS MUCH
OF THE CWA BY SUNRISE. FROST ADVISORY LOOKS FINE. UPDATED FORECAST
TO MAKE SOME SMALL CHANGES.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
SFC HIGH WILL CONTINUE TO SETTLE INTO THE REGION OVERNIGHT
ALLOWING FOR CLEAR SKIES...LIGHT WINDS AND COOL TEMPERATURES.
RATHER DRY AIR MASS IN PLACE SO TEMPS SHOULD FALL FAIRLY QUICKLY
AFTER SUNSET. EXPECTING MID 30S ACROSS MUCH OF THE AREA WITH
PERHAPS A FEW SPOTS SNEAKING INTO THE LOW 30S. HAVE ISSUED A FROST
ADVISORY FOR MUCH OF THE EASTERN CWA AS TEMPS ARE EXPECTED TO DROP
INTO THAT 33 TO 36 DEGREE RANGE FOR A GOOD PORTION OF THE AREA. ON
MONDAY THE SFC HIGH SHIFTS EAST AND PRESSURE GRADIENT REALLY
TIGHTENS OVER WESTERN/CENTRAL SD. COULD BE LOOKING AT WIND ADVISORY
SPEEDS OVER PORTIONS OF THE WESTERN CWA BY THE AFTERNOON. WINDY
CONDITIONS WILL PERSIST INTO TUESDAY AS WELL AS THE GRADIENT
REMAINS TIGHT. BY TUESDAY AND TUESDAY EVENING A LARGE UPPER TROUGH
ENTERS THE WESTERN CONUS AND SHORTWAVE ENERGY WILL BEGIN AFFECTING
THE WESTERN DAKOTAS. RIGHT NOW IT APPEARS MAJORITY OF THE ACTIVITY
WILL BE WEST OF THE MISSOURI TUESDAY AND TUESDAY NIGHT. WILL CARRY
SMALL POPS FOR TUESDAY NIGHT OVER THE FAR WESTERN CWA. HIGHS ON
MONDAY AND TUESDAY WILL BE IN THE MID TO UPPER 60S.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
MAIN FORECAST CHALLENGE DURING THE EXTENDED PERIOD IS WHEN TO START
SHOWERS AND THUNDERSTORM ACTIVITY FOR EAST RIVER LOCATIONS. MODEL
TIME HEIGHTS INDICATING AREAS EAST OF THE MO RIVER WILL HAVE A DRY
LAYER NEAR H85 THAT MAY NOT SATURATE UNTIL THURSDAY MORNING. OTHER
THAN THAT...MODELS SOLUTIONS ARE IN VERY GOOD AGREEMENT WITH EACH
OTHER REGARDING A WET PERIOD FOR THE LATTER HALF OF THIS WEEK. WET
CONDITIONS ARE EXPECTED WEDNESDAY/WEDNESDAY NIGHT THROUGH SATURDAY AS
AN UNSEASONABLY DEEP AND SLOW MOVING UPPER LEVEL CLOSED LOW SLOWLY
LIFTS NORTHWARD THROUGH ERN COLORADO THURSDAY NIGHT...AND THEN
NORTHWARD ALONG THE WY/SD BORDER FRIDAY AND SATURDAY. THIS SLOW
MOVING FEATURE WILL DRAW UP PLENTY OF GULF MOISTURE THAT IS
EXPECTED TO COMBINE WITH AN INCREASINGLY UNSTABLE ATMOSPHERE AND MID
AND UPPER LEVEL UVV ON THE EASTERN PERIPHERY OF THE UPPER LOW TO
PRODUCE REDEVELOPING BANDS OF NUMEROUS MODERATE/HEAVY SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. LATEST GLOBAL MODEL GUIDANCE
ESTIMATING RAINFALL AMOUNTS FROM THE WEDNESDAY/WEDNESDAY NIGHT THROUGH
SATURDAY PERIOD IN THE 2.0-3.5 INCH RANGE FOR MOST AREAS...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE CONVECTIVE NATURE OF
THE PRECIP. THE UPPER LOW FINALLY LIFTS NORTH OF THE REGION ON
SUNDAY WITH A FEW LINGERING SHOWERS POSSIBLE.
TEMPERATURES WILL BE NEAR SEASONAL AVERAGES DURING THE LATTER
PART OF THE WORK WEEK WITH HIGHS IN MOST LOCATION NEAR 70 AND WITH
LOWS IN THE UPPER 40S TO MID 50S.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CLEAR SKIES ARE EXPECTED AT ALL TAF LOCATIONS THROUGH MONDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR BROWN-CAMPBELL-
CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-
MARSHALL-MCPHERSON-ROBERTS-SPINK-WALWORTH.
MN...FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR BIG STONE-
TRAVERSE.
&&
UPDATE...MOHR
SHORT TERM...TMT
LONG TERM...CHURCH
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, May 16, 3:52 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CDT MON MAY 16 2011 SDZ003-004-009-015-170900- CORSON-CAMPBELL-WALWORTH-DEWEY- 352 AM CDT MON MAY 16 2011 /252 AM MDT MON MAY 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS OF 20 TO 35 MPH ARE POSSIBLE FROM LATE MORNING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ005>008-010-011-016>023-033>037-045-048-051-170900- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY- SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 352 AM CDT MON MAY 16 2011 /252 AM MDT MON MAY 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:58 AM CDT | Wind Advisory | ABR | Campbell, Corson, Dewey, Walworth | 17 hr |
Nearby
Red Flag Warnings in South Dakota, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.